Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 112, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 17, 2015, 1:53 PM CDT for Bolivar County, Sunflower County, Mississippi. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2015, 1:53 PM CDT (18:53 UTC)
- Expired
- May 17, 2015, 2:08 PM CDT
- In force
- 15 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bolivar County, MS, Sunflower County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 6.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1208 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
433
WUUS54 KJAN 171853
SVRJAN
MSC011-133-171945-
/O.NEW.KJAN.SV.W.0112.150517T1853Z-150517T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
153 PM CDT SUN MAY 17 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL SUNFLOWER COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHEASTERN BOLIVAR COUNTY IN NORTHWESTERN MISSISSIPPI...
* UNTIL 245 PM CDT
* AT 153 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF WINTERVILLE...OR 10 MILES NORTH OF LELAND...MOVING NORTHEAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
SHAW AROUND 210 PM CDT.
CLEVELAND AND BOYLE AROUND 220 PM CDT.
RENOVA AROUND 225 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3353 9077 3354 9109 3391 9084 3369 9053
TIME...MOT...LOC 1853Z 224DEG 31KT 3355 9095
HAIL...1.00IN
WIND...60MPH
$$
171 follow-up statement
261
WWUS54 KJAN 171908
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CDT SUN MAY 17 2015
MSC011-133-171918-
/O.CAN.KJAN.SV.W.0112.000000T0000Z-150517T1945Z/
SUNFLOWER MS-BOLIVAR MS-
208 PM CDT SUN MAY 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SUNFLOWER AND
SOUTHEASTERN BOLIVAR COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3353 9077 3354 9109 3391 9084 3369 9053
TIME...MOT...LOC 1906Z 224DEG 31KT 3301 9107
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 10:49 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, May 17, 10:49 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1049 AM CDT SUN MAY 17 2015 .UPDATE...VIS IMAGERY THIS MORNING SHOWING WIDESPREAD OVERCAST CONDITIONS OVER THE EASTERN HALF OF THE CWA. OVER THE WESTERN HALF CONVECTIVE CLOUD STREETS HAVE ALREADY DEVELOPED AS HEATING IS WELL UNDERWAY. EXPECT ANOTHER GOOD SCATTERING OF CONVECTION TODAY...PRIMARILY OVER THE NW WHERE OUTFLOW FROM OVERNIGHT STORMS IN AR WILL BE MOVING. AREA UA DATA THIS MORNING SHOWING A VERY MOIST AIRMASS IN PLACE WITH PW VALUES FROM 1.75-2.0 INCHES. SOME VEERING NOTED IN THE WIND PROFILE IN THE LOWER LEVELS WITH AROUND 200 M2/S2 OF HELICITY...BUT DEEP AND LOW LEVEL SHEAR REMAIN WEAK...GENERALLY LESS THAN 20 KNOTS. THESE VALUES WILL LIKELY DROP WITH THE VEERING OF THE LOW LEVEL WINDS AND RE-COUPLING. STILL...WEAK ROTATION MAY BE SEEN IN SOME OF THE STORMS THIS AFTERNOON WHICH MAY LEAD TO MORE ROBUST UPDRAFTS AND A FEW LOCALLY SEVERE STORMS...ESPECIALLY OVER THE NW...WHERE THE HRRR IS INDICATING HELICITIES WILL NOT FALL OFF. ALSO DCAPES NEAR 1000 J/KG WILL LINGER IN THIS AREA THROUGH THE AFTERNOON. WILL THEREFORE UPDATE HWO AND INTRODUCE A LIMITED SEVERE WEATHER THREAT FOR WIND AND HAIL OVER NW PORTIONS./26/ && .AVIATION...MOST SITES ARE MVFR LATE THIS MORNING. EXPECT SITES TO BECOME VFR BY THIS AFTERNOON. SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BRING OCCASIONAL MVFR/IFR CONDITIONS THIS AFTERNOON AND EARLY EVENING. SOME SHOWERS MAY LINGER OVERNIGHT. EXPECT ANOTHER ROUND OF IFR/MVFR STRATUS EARLY MONDAY MORNING...WHICH WILL LIFT TO VFR LEVELS BY AFTERNOON. ALSO MAY BE SOME SHOWERS DURING THE MORNING./17/ && .PREV DISCUSSION... /ISSUED 437 AM CDT SUN MAY 17 2015/ SHORT TERM...TODAY THROUGH MONDAY NIGHT...THE PERSISTENT PATTER OF MID LEVEL TROUGHING IN THE WEST AND RIDGING IN THE EAST WITH SOUTHWEST FLOW WILL CONTINUE TODAY. EXPECT ANOTHER ROUND OF DIURNAL CONVECTION THIS AFTERNOON WITH THE GLOBAL AND HI-RES MODELS INDICATING THE BEST POTENTIAL WEST OF THE I-55 CORRIDOR. WITH LAPSE RATES OF AROUND 6.0-6.5 MAINLY WEST OF I-55 COMBINED WITH DECENT LOW LEVEL FLOW AND AFTERNOON HEATING THERE COULD BE A COUPLE OF STRONG TO POSSIBLY SEVERE THUNDERSTORM ONCE AGAIN THIS AFTERNOON OVER THESE AREAS. DUE NOT EXPECT ANY STRONG TO SEVERE ACTIVITY TO BE WIDESPREAD ENOUGH TO MENTION IN THE HWO. EXPECT THE CONVECTION TO QUICKLY DIMINISH AFTER SUNSET LEAVING MOSTLY CLOUDY SKIES OVERNIGHT. THE UPPER RIDGE WILL SHIFT EASTWARD TONIGHT INTO MONDAY WITH UPPER TROUGHING DEEPENING OVER THE AREA. A FAIRLY STRONG SHORT WAVE WILL DRIVE THE COLD FRONT INTO THE AREA ON MONDAY. THIS COMBINED WITH PWATS OF 1.8-2.0 INCHES ON MONDAY WILL MAKE FOR MORE WIDESPREAD CONVECTION DURING THE AFTERNOON AND EVENING. WITH WEAK LOW LEVEL FLOW AND DEEP LAYER SHEAR...ALONG WITH MEAGER LAPSE RATES EXPECT MOST OF ACTIVITY TO REMAIN SUB-SEVERE...BUT A STRONG STORM OR TWO CANNOT BE RULED OUT. THE POTENTIAL FOR FLASH FLOODING LOOKS LIKE THE MAIN CONCERN AND THIS WILL HAVE TO BE MONITORED IN LATER FORECASTS. WITH THE BOUNDARY HANGING AROUND THE AREA MONDAY NIGHT EXPECT THE PRECIPITATION POTENTIAL TO CONTINUE INTO THE EVENING HOURS...ENDING BY MIDNIGHT OVER MOST OF THE AREA. THE BOUNDARY WILL PUSH A LITTLE FURTHER SOUTH TO THE I-20 CORRIDOR BY TUESDAY MORNING AND THIS WILL BE THE FOCUS OF MORE CONVECTION ON TUESDAY./15/ LONG TERM (TUESDAY THROUGH SATURDAY)...A RELATIVELY STAGNANT WEATHER PATTERN WILL PREVAIL THROUGH MUCH OF THE EXTENDED. MID/UPPER LEVEL RIDGING WILL CONTINUE INTO MIDWEEK...BUT A RATHER MOIST AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION. A SURFACE FRONT WITH LITTLE UPPER SUPPORT WILL SAG SOUTHWARD INTO THE FORECAST AREA...AND WILL LIKELY SERVE AS A FOCUSING MECHANISM FOR SCATTERED PRIMARILY DIURNALLY- DRIVEN CONVECTION. BY THE END OF THE WORK WEEK UPPER FLOW WILL BECOME MORE ZONAL OVER THE EASTERN HALF OF THE COUNTRY. WITH THE JET STREAM COMING A BIT FARTHER SOUTH THIS MAY NUDGE THE SURFACE FRONT JUST SOUTH OF THE AREA LATE THURSDAY INTO FRIDAY...RESULTING IN A DECREASE IN PRECIP COVERAGE HEADING INTO THE WEEKEND. /DL/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 87 71 86 69 / 50 22 62 39 MERIDIAN 86 68 86 68 / 42 25 57 36 VICKSBURG 89 72 85 70 / 58 23 67 46 HATTIESBURG 90 71 88 69 / 38 14 50 33 NATCHEZ 86 72 85 70 / 55 17 63 45 GREENVILLE 84 71 82 68 / 68 38 72 44 GREENWOOD 85 71 83 68 / 59 33 70 45 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, May 17, 11:09 AM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1109 AM CDT SUN MAY 17 2015 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025-034-035-040-041- 181615- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS- ISSAQUENA-SHARKEY- 1109 AM CDT SUN MAY 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...REMAINDER OF TODAY SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE ALONG AND NORTHWEST OF A LINE FROM WINNSBORO LOUISIANA TO GREENWOOD TO GRENADA MISSISSIPPI FOR THIS AFTERNOON THROUGH EARLY THIS EVENING. THE PRIMARY RISKS WILL BE DAMAGING 60 MPH WIND GUSTS AND HAIL UP TO QUARTER SIZED. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST OF TODAY. LAZ024>026-MSZ026>033-036>039-042>066-072>074-181615- CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL-MONTGOMERY-WEBSTER- CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE- YAZOO-MADISON-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT- NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- JEFFERSON-ADAMS-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 1109 AM CDT SUN MAY 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, May 17, 12:42 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1242 PM CDT SUN MAY 17 2015 LAZ015-016-023-171815- RICHLAND LA-FRANKLIN LA-MADISON LA- 1242 PM CDT SUN MAY 17 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN...EASTERN RICHLAND AND NORTHWESTERN MADISON PARISHES UNTIL 115 PM CDT... AT 1242 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR WAVERLY...OR 14 MILES WEST OF TALLULAH...MOVING NORTH AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... DELHI AROUND 1250 PM CDT. WAVERLY AND TENDAL AROUND 1255 PM CDT. LAT...LON 3227 9134 3232 9155 3253 9151 3249 9122 TIME...MOT...LOC 1742Z 194DEG 21KT 3237 9143 17
Special weather statement, May 17, 12:56 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1256 PM CDT SUN MAY 17 2015
MSZ042-043-171830-
YAZOO MS-MADISON MS-
1256 PM CDT SUN MAY 17 2015
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MADISON AND SOUTH
CENTRAL YAZOO COUNTIES UNTIL 130 PM CDT...
AT 1256 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR PHOENIX...OR 17 MILES NORTHWEST OF CLINTON...MOVING NORTH AT 25
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
MADISON AND SOUTH CENTRAL YAZOO COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...SATARTIA AND BENTONIA.
LAT...LON 3271 9055 3270 9031 3250 9038 3251 9045
3256 9046 3254 9047 3254 9048 3252 9050
3252 9052 3253 9057
TIME...MOT...LOC 1756Z 192DEG 21KT 3258 9046
17Special weather statement, May 17, 1:12 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 112 PM CDT SUN MAY 17 2015 ARZ075-MSZ034-171845- CHICOT AR-WASHINGTON MS- 112 PM CDT SUN MAY 17 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CHICOT AND NORTHWESTERN WASHINGTON COUNTIES UNTIL 145 PM CDT... AT 112 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CHICOT JUNCTION...OR NEAR LAKE VILLAGE...MOVING NORTH AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... LAKE VILLAGE AROUND 120 PM CDT. MCMILLAN CORNER AROUND 130 PM CDT. LAT...LON 3317 9114 3321 9135 3341 9136 3342 9101 TIME...MOT...LOC 1812Z 192DEG 21KT 3327 9123 17
Special weather statement, May 17, 1:31 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
131 PM CDT SUN MAY 17 2015
MSZ018-171900-
BOLIVAR MS-
131 PM CDT SUN MAY 17 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BOLIVAR COUNTY
UNTIL 200 PM CDT...
AT 131 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SHAW...MOVING NORTH AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CLEVELAND AND BOYLE AROUND 145 PM CDT.
RENOVA AROUND 200 PM CDT.
LAT...LON 3378 9068 3362 9074 3362 9076 3355 9076
3358 9097 3379 9095
TIME...MOT...LOC 1831Z 192DEG 21KT 3364 9085
17Special weather statement, May 17, 1:41 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 141 PM CDT SUN MAY 17 2015 LAZ009-MSZ040-171915- EAST CARROLL LA-ISSAQUENA MS- 141 PM CDT SUN MAY 17 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL EAST CARROLL PARISH IN NORTHEASTERN LOUISIANA AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL 215 PM CDT... AT 140 PM CDT...METEOROLOGISTS WERE TRACKING SEVERAL STRONG THUNDERSTORM AROUND LAKE PROVIDENCE...MOVING NORTH AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. THIS STRONG THUNDERSTORM WILL BE NEAR... SHELBURN AROUND 155 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MAYERSVILLE. LAT...LON 3271 9106 3273 9127 3296 9122 3292 9099 TIME...MOT...LOC 1840Z 192DEG 21KT 3279 9115 17
Special weather statement, May 17, 1:49 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 149 PM CDT SUN MAY 17 2015 MSZ018-019-034-171915- WASHINGTON MS-SUNFLOWER MS-BOLIVAR MS- 149 PM CDT SUN MAY 17 2015 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL SUNFLOWER... SOUTHEASTERN BOLIVAR AND NORTH CENTRAL WASHINGTON COUNTIES UNTIL 215 PM CDT... AT 148 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR METCALFE...OR 8 MILES NORTHWEST OF LELAND...MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... SHAW AROUND 210 PM CDT. CLEVELAND AND BOYLE AROUND 215 PM CDT. LAT...LON 3339 9095 3352 9111 3382 9081 3364 9058 TIME...MOT...LOC 1848Z 224DEG 31KT 3352 9097 17
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 12:56 PM CDT | Special Weather Statement | JAN | Yazoo | 34 min |
| May 17, 1:31 PM CDT | Special Weather Statement | JAN | Bolivar | 29 min |
| May 17, 1:44 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 22 min |
| May 17, 1:49 PM CDT | Special Weather Statement | JAN | Bolivar | 26 min |
| May 17, 2:15 PM CDT | Special Weather Statement | JAN | Sharkey | 30 min |
| May 17, 2:36 PM CDT | Special Weather Statement | JAN | Yazoo | 24 min |
| May 17, 2:42 PM CDT | Special Weather Statement | JAN | Warren | 33 min |
| May 17, 2:59 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 46 min |
| May 17, 3:04 PM CDT | Special Weather Statement | JAN | Sunflower | 26 min |
| May 17, 3:44 PM CDT | Special Weather Statement | JAN | Holmes | 46 min |
| May 17, 5:35 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 40 min |
| May 17, 5:43 PM CDT | Special Weather Statement | JAN | Issaquena | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.